Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 12, 2006, 12:13 AM CST for Crawford County, Washington County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2006, 12:13 AM CST (06:13 UTC)
- Expired
- Mar 12, 2006, 1:15 AM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 120613
SVRTSA
ARC033-143-120715-
/O.NEW.KTSA.SV.W.0084.060312T0613Z-060312T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 115 AM CST
* AT 1210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF LEE
CREEK...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STRICKLER...
LINCOLN...BLACKBURN...PRAIRIE GROVE...WINSLOW...WEST FORK...
BRENTWOOD...FARMINGTON...GREENLAND...FAYETTEVILLE AND ELKINS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3574 9449 3559 9437 3569 9431 3579 9396
3611 9394 3600 9453
$$3 follow-up statements
000
WWUS54 KTSA 120635 RRA
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CST SUN MAR 12 2006
ARC033-120645-
/O.CAN.KTSA.SV.W.0084.000000T0000Z-060312T0715Z/
CRAWFORD AR-
1235 AM CST SUN MAR 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS BEEN
CANCELLED...
LAT...LON 3576 9449 3576 9430 3579 9424 3611 9394
3600 9453
$$
ARC143-120715-
/O.CON.KTSA.SV.W.0084.000000T0000Z-060312T0715Z/
WASHINGTON AR-
1235 AM CST SUN MAR 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM CST FOR
WASHINGTON COUNTY...
AT 1228 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF HOGEYE...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VINEY GROVE...
WOOLSEY...WEST FORK...WALNUT GROVE...FARMINGTON...GREENLAND...BLACK
OAK...FAYETTEVILLE AND GOSHEN.
LAT...LON 3576 9449 3576 9430 3579 9424 3611 9394
3600 9453
$$000 WWUS54 KTSA 120654 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1255 AM CST SUN MAR 12 2006 ARC143-120715- /O.CON.KTSA.SV.W.0084.000000T0000Z-060312T0715Z/ WASHINGTON AR- 1255 AM CST SUN MAR 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM CST FOR WASHINGTON COUNTY... AT 1249 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF SHADY GROVE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAYFIELD. LAT...LON 3604 9438 3610 9395 3624 9388 3622 9432 $$
000 WWUS54 KTSA 120711 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 111 AM CST SUN MAR 12 2006 ARC143-120721- /O.EXP.KTSA.SV.W.0084.000000T0000Z-060312T0715Z/ WASHINGTON AR- 111 AM CST SUN MAR 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT 115 AM CST... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3604 9438 3610 9395 3624 9388 3622 9432 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:49 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 11, 11:49 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CST SAT MAR 11 2006
.MESOSCALE UPDATE...
SCATTERED THUNDERSTORMS CONTINUE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS. THE STORM MOVING THROUGH HASKELL COUNTY IS A
PREVIOUS LEFT SPLIT AND IS TRAVELING MORE NORTH THAN EAST.
ADJUSTING FOR THIS STORM MOTION SWINGS THE STORM-RELATIVE
HELICITY 350 UNITS FROM AROUND 200 TO -150 M2/S2. RADAR
DATA DOES SHOW THIS CELL HAVING AN ANTICYCLONIC CIRCULATION.
THIS WILL ENHANCE THE HAIL THREAT WITH THE STORM.
OVERALL THE STRONGEST CONVECTION HAS SHIFTED EAST IN THE PAST
90 MINUTES...BUT NEW CELLS HAVE CONTINUED TO DEVELOP IN THE
OKLAHOMA AND ARKANSAS BORDER REGION. DEEP LAYER SHEAR REMAIMS
HIGH. MOST CELLS ARE ELEVATED...EXCEPT THOSE THAT DEVELOP
ORGANIZED MESOCYCLONES.
THE 850 MB FLOW MAY WEAKEN A LITTLE OVERNIGHT AS THE PATTERN
ADJUSTS TO THE MAIN SYSTEM COMING OUT. IF THE FLOW WEAKENS THEN
THE STORMS SHOULD SHUT DOWN. HOWEVER IF DIURNAL TENDANCIES
OVERWELM THE CHANGE IN THE PATTERN ADJUSTMENT THEN STORMS MAY
CYCLE OFF AND ON IN THE AREA INTO THE EARLY MORNING HOURS. ANY
STORM THAT DOES OCCUR WOULD HAVE SEVERE POTENTIAL.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&Hazardous weather outlook, Mar 11, 11:27 AM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PIn the hours before
Local storm report, Mar 11, 10:09 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 3 S GREEN FOREST 36.29N 93.44W
03/11/2006 E0.75 INCH CARROLL AR TRAINED SPOTTER
&&
JDSSpecial weather statement, Mar 11, 10:37 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CST SAT MAR 11 2006
OKZ075-120515-
LATIMER OK-
1037 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 1037 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF YANUSH...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...
YANUSH...HIGGINS...DAMON...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Mar 11, 10:46 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CST SAT MAR 11 2006
ARZ029-120515-
SEBASTIAN AR-
1046 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 1046 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF JENSON...MOVING NORTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HACKETT...
GREENWOOD...BARLING...JENSON...EXCELSIOR...BONANZA...JENNY LIND...RYE
HILL...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Mar 11, 10:47 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL OZARK 35.49N 93.83W
03/11/2006 E0.88 INCH FRANKLIN AR EMERGENCY MNGR
&&
FSPLocal storm report, Mar 11, 10:49 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL MIAMI 36.87N 94.88W
03/11/2006 M1.00 INCH OTTAWA OK EMERGENCY MNGR
&&
JDSSpecial weather statement, Mar 12, 12:04 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CST SUN MAR 12 2006
ARZ002-120630-
CARROLL AR-
1204 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 1204 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
URBANETTE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...BERRYVILLE...URBANETTE
AND GRANDVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:22 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 31 min |
| Mar 11, 8:33 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 57 min |
| Mar 11, 8:37 PM CST | Severe Thunderstorm Warning | TSA | Madison, Washington | 53 min |
| Mar 11, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 54 min |
| Mar 11, 9:14 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 76 min |
| Mar 11, 9:26 PM CST | Tornado Warning | TSA | Franklin | 64 min |
| Mar 11, 9:31 PM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison | 44 min |
| Mar 11, 9:36 PM CST | Tornado Warning | TSA | Sebastian | 51 min |
| Mar 11, 10:06 PM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison | 35 min |
| Mar 11, 10:25 PM CST | Tornado Warning | TSA | Franklin | 51 min |
| Mar 12, 12:59 AM CST | Severe Thunderstorm Warning | TSA | Benton | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.